Cross, M. C. and Meiron, D. and Tu, Yuhai (1994) Chaotic domains: A numerical investigation. Chaos, 4 (4). pp. 607-619. ISSN 1054-1500 http://resolver.caltech.edu/CaltechAUTHORS:CROchaos94
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CROchaos94
We study the chaotic domain state in rotating convection using a model equation that allows for a continuous range of roll orientations as in the experimental system. Methods are developed for extracting the domain configuration from the resulting patterns that should be applicable to a wide range of domain states. Comparison with the truncated three mode amplitude equation description is made.
|Additional Information:||©1994 American Institute of Physics. (Received 29 November 1993; accepted 4 May 1994) This work was supported by the National Science Foundation through Grant No. DMR-9013984, by the U.S. Department of Energy through Grant No. DE-FG03-89ER25073, and by a generous award of computer time from the San Diego Supercomputing Center. Yuhai Tu would like to acknowledge support by Caltech through a Division Postdoctoral Fellowship.|
|Subject Keywords:||CONVECTIVE INSTABILITIES; CHAOTIC SYSTEMS; NUMERICAL SOLUTION; RAYLEIGH – BENARD INSTABILITY; ROTATIONAL FLOW; ASPECT RATIO; RAYLEIGH NUMBER; TEMPERATURE GRADIENTS; PHASE SPACE|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||30 Mar 2006|
|Last Modified:||26 Dec 2012 08:48|
Repository Staff Only: item control page